Norco Withdrawals

0

My boyfriend was on norco for two years after breaking his back and having surgery. He quit several weeks ago and is feeling better, but he is depressed and lethargic. He doesn’t crave norco anymore, but he feels like he needs something, but doesn’t take the meds.
he is just grouchy and depressed and tired all the time and im honestly hitting the breaking point in this relationship. He used to be so fun loving and happy go lucky, but I never knew him before the meds, so I don’t know how he was before or what to do, and I’m worried the dopamine effects of the pills were the only thing making him that way. He says he was depressed after breaking his back before the medicine, but was happy before that.
He is a little unhelpful when I try to talk to him about what will help because he doesn’t know what to do about it himself.
how long does the depression and lethargy last after something like this?
And how can I help him with this?

Category: Tags: asked February 21, 2015

2 Answers

0
He needs to see a physician. There is no way of knowing what the drugs did for him or if he needs something to continue taking them. He could have pain the norco was helping him deal with.

It's time you be strong and take him to the doctor to be evaluated if the norco has affected his brain chemistry. Or, if maybe he's in pain and is using sleep to medicate it.
0
This may not be the answer you were hoping for, but it truly will just take time. We've all heard that 'time heals all wounds'. Well, this is pretty similar. I suspect you truly love or deeply care for him since you are searching for help. The thing is, 2 years of these sorts of meds will 'rewire' his brain. And in order for his brain to get back to normal time will have to pass. Imagine it like a broken bone... First, the bone is set into a cast (here he stops taking the meds). After that, it takes weeks (maybe even a few months in his case) for the bone to mend itself back together. Then, you are able to use that bone (his brain) again properly. This is the same case for his brain right now. It has been reprogrammed to function the way those meds have told it to for years. It was used to an excess amount of dopamine and serotonin for years. The good news is, our brains are resilient. With time they can bounce back to it's original state. But, it must once again reprogram itself. I hope that's an easy way for you to understand what is going on. It's hard. Really hard. I have been in his shoes and yours before. But only time can fix this. Be patient if you love him. Continue to be there for him. Be easy on him. I promise you, when the time comes when he is ready to talk about it, he will. But also, he is a man. Men don't speak much of their struggles. You just need to continue to be caring, patient, and asking if you can do anything for him. Try to make life a little easier for him in anyway that you can. Withdrawals are the absolute worst feeling one can go through. Not just the physical pains, but the depression. That dopamine and serotonin has dropped to an incredibly low level and makes it very easy to be sad, unmotivated, lethargic. This too shall pass.